Log in
Parkinson's Movement
14,005 members12,557 posts

Edema

Ever since September 2017 I’ve been struggling with strange sensations in my feet d . In a previous post I mentioned the feeling of standing in cold water and the thought that I had peripheral neuropathy an adverse effect of a Pneumovax 23 shot I got in August . Since then I’ve seen a neurologist who told me that more likely cause is I had a stroke from the grief I experienced when my wife was dying of multiple sclerosis . So with that in mind I began taking steps to recover from the hypothesized stroke at the same time receiving prescribed treatment for elevated blood pressure. Since then the feeling of cold water in my feet Has disappeared and I feel a pins and needles sensation and along with that edema in the lower extremities which I attribute possibly to one of the blood pressure medicines . I was taking two blood pressure medicines so I tapered off and quit the one that I had read could cause edema but that didn’t decrease the swelling in my ankles after two weeks . So this morning I decided to quit taking alpha lipoic acid anti-oxidant treatment to help supposedly recover from the stroke . Tonight I noticed my ankle Adema is down about 50 percent and that makes me feel very hopeful . Now if only the sensation of standing in cold water does not return and I can continue to exercise and Eat lots of fruit and fiber and fish and recover from the stroke . Just want everybody to know about the possibility of troublesome pins and needles and Adema which might result if you are using alpha lipoic so you know to take it easy and not exceed 500 mg daily . After my ankle swelling goes down completely I intended restart it but only about 300 mg . I was using 600 mg

12 Replies
oldestnewest

Buzz

You make interesting observations esp concerning alpha lipoic acid.

The peripheral neuropathy you describe as like standing in cold water. I wouldnt described my problems quite like that but in the cold weather my hands and feet are like ice to touch. I believe my circulation is affected by the pd and / or meds. As well I get a tingling sensation in hands and feet at certain times. Again Im sure this is pd related.

Recent studies are showing thar Neuropathy is more prevalent in patients with PD than in control subjects. I have read 7xs more common. This may be due to vitamin B12 deficiency, which could relate to levodopa exposure..... some pd meds cause oedema too which can result in tingling of hands and feet.

ncbi.nlm.nih.gov/pubmed/220...

Your Neuro suggesting a stroke seems random, weird, unless there were other suggestive signs.

5 likes
Reply

I just start taking some B12 a couple month ago I’ll continue to do that. Just need to clarify that when I felt like I was standing in Coldwater my feet weren’t really cold it was just a weird sensation .Today was the second day without alpha lipoic acid and I can report that my swelling my edema continues to decrease yay

1 like
Reply

I too am skeptical of the stroke diagnosis and inclined to think the blood pressure medication is more likely the guilty party. But hey if reducing ALA helps by all means heed your body.

2 likes
Reply

Thank you park beer I just wanna say I have nothing against ala it was all my fault I believe I was just taking too much of it and I do intend to start taking it again and today I can report my legs feel a little better third day now I’m getting there thank you for the reply

1 like
Reply

Feeling like your feet are freezing can be Raynauds syndrome. I'm not sure I spelled that right.

1 like
Reply

hi I know little bit about REYNOLDS my wife had some of that as secondary to her multiple sclerosis but what I’ve got is different. but wait it hasn’t come back yet. See with REYNOLDS you’re actually cold my feetnever actually got called just filled called if you understand it was not a real cold the temperature was normal in my feed

Sorry about the miss spellings I’m using voice recognition

Reply

I had 20 years worth of what i thought was erythromelalgia, a sistuation where ones' feet get blisters on the toes. Just one time, I experienced the freezing feet, and it was horrible. It turned out I really had Chilblains, my feet can't regulate when temperatures change. One dose, and now continuing of nephedipine cured it, as long as I use it.

Reply

Interesting

Reply

Hi Buzz,

I’ve had tingling in the bottoms of my feet for years way before I had Pd

I had edema and in my legs as a reaction to Miraplex as well as a rash. I would check with a Cardiologist to see about the stroke diagnosis. It doesn’t seem to be based on anything scientific.

1 like
Reply

I know right he just poke me a little bit with some pin

Reply

A voodoo doctor ?

Reply

Funny no it was just part of his neurological exam

Reply

You may also like...